MAUDE Adverse Event Report: COOK IRELAND LTD ZILVER 635 BILIARY SELF EXPANDING METAL STENT; FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL

COOK IRELAND LTD ZILVER 635 BILIARY SELF EXPANDING METAL STENT; FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL
Model Number G50623
Medical Device Problem Codes Premature Activation (1484); Device Damaged Prior to Use (2284)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/18/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.Pma/510(k) #: k851962.
 
Event or Problem Description
User opened the package and detected there is 0.5cm of stent premature released from delivery system, and red safety lock is not on device.Nurse took scissors to cut the released 0.5cm stent.User then advanced the delivery system through wire guide but cannot get through stenosis area.User then changed to another same device to complete the procedure.Patient outcome : "a section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence." what is the reorder number of the wire guide used with this device? acro-35-450 if not with the device in question, how was the procedure finished? with another same device to complete the procedure.For complaints occurring during use (once in contact with endoscope) also ask: had a sphincterotomy been performed prior to this occurrence? yes.Had dilation of the obstructed area been performed prior to this occurrence? yes.What is the endoscope manufacturer and model number that was used? olympus tf-260v.Please describe the location in the body where the stent was to be placed.Common bile duct.Was resistance encountered when advancing the wire guide through the obstructed area? yes.Was resistance encountered when advancing the stent and introducer through the obstructed area? yes.Was the introducer advanced through the side of a previously placed stent? no.Please estimate amount of time the stent was in place prior to this occurrence.Did any section of the device detach inside the endoscope or patient? no.
 
Additional Manufacturer Narrative
Pma/510(k) #: k851962.Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
Supplemental report is being submitted due to device evaluation on 10-dec-2021.
 
Additional Manufacturer Narrative
Pma/510(k) # k851962.Pr343163 will capture stent premature release.Pr351464 will capture user error.Device evaluation: the zilbs-635-8-8 device of lot number c1773585 involved in this complaint was returned for evaluation, with the original packaging.The packaging was open on receipt.With the information provided, a physical examination and document-based investigation was conducted.Lab evaluation the device related to this occurrence underwent a laboratory evaluation on 10 december 2021.The returned device lab examination findings and observations can be referred through attached photos.On evaluation the stent was partially deployed, and stent appears cut at distal end of the outer sheath (no gold rivets visible at the distal end of outer sheath).Roughness of outer sheath was also observed from distal white tip to approx.17,5cm on outer sheath.Device returned without red safety tab.There was a stainless-steel wire returned in the delivery system.The device flushed well without any issues and the 0.035 size wire guide passed without issues.Document review: prior to distribution zilbs-635-8-8 devices are subjected to a visual inspection and functional checks to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.A review of the manufacturing records for zilbs-635-8-8 of lot number c1773585 did not reveal any discrepancies that could have contributed to this complaint issue.Image review: n/a.Root cause review: a possible root cause could be attributed to impact during transportation or storage.This is likely so as the user noted that the red safety tab was not on the device as well as that the stent was partially deployed upon opening the device package.Summary: complaint is confirmed as failure was verified in the laboratory.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
Supplemental correction report is being submitted due to the a and g codes being updated from a150103 to a0204 and g04122 to g07001 on 20-sep-2023.

Brand Name
ZILVER 635 BILIARY SELF EXPANDING METAL STENT
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
Manufacturer (Section G)
COOK IRELAND LTD
o halloran road
national technology park
limerick
Manufacturer Contact
sinead o'leary
o halloran road
national technology park
limerick 
MDR Report Key12680194
Report Number3001845648-2021-00734
Device Sequence Number4012595
Product Code FGE
UDI-Device Identifier10827002506234
UDI-Public(01)10827002506234(17)231104(10)C1773585
Combination Product (Y/N)N
Initial Reporter CountryCH
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/04/2023
Device Model NumberG50623
Device Catalogue NumberZILBS-635-8-8
Device Lot NumberC1773585
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/15/2021
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date09/18/2021
Event Location Hospital
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/27/2021
Supplement Date Received by Manufacturer09/27/2021
09/27/2021
Initial Report FDA Received Date10/22/2021
Supplement Report FDA Received Date01/06/2022
10/18/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/04/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age55 YR
Patient SexMale
Patient Weight63 KG